On maximal S-free convex sets*

Diego A. Morán R., Santanu S. Dey

Research output: Contribution to journalArticlepeer-review

15 Scopus citations


Let S ℤn satisfy the property that conv(S) n ℤn = S. Then a convex set K is called an S-free convex set if int(K) S = Ø. A maximal S-free convex set is an S-free convex set that is not properly contained in any S-free convex set. We show that maximal S-free convex sets are polyhedra. This result generalizes a result of Basu et al. [SIAM J. Discrete Math., 24 (2010), pp. 158- 168] for the case where S is the set of integer points in a rational polyhedron and a result of Lovász [Mathematical Programming: Recent Developments and Applications, M. Iri and K. Tanabe, eds., Kluwer, Dordrecht, 1989, pp. 177-210] and Basu et al. [Math. Oper. Res., 35 (2010), pp. 704-720] for the case where S is the set of integer points in some affine subspace of Rn.

Original languageEnglish
Pages (from-to)379-393
Number of pages15
JournalSIAM Journal on Discrete Mathematics
Issue number1
StatePublished - 2011
Externally publishedYes


  • Cutting planes
  • Integer nonlinear programming
  • Maximal lattice-free convex sets


Dive into the research topics of 'On maximal S-free convex sets*'. Together they form a unique fingerprint.

Cite this